The cyclic subfield integer index
Journal de théorie des nombres de Bordeaux, Volume 12 (2000) no. 1, p. 209-218

In this note we consider the index in the ring of integers of an abelian extension of a number field K of the additive subgroup generated by integers which lie in subfields that are cyclic over K. This index is finite, it only depends on the Galois group and the degree of K, and we give an explicit combinatorial formula for it. When generalizing to more general Dedekind domains, a correction term can be needed if there is an inseparable extension of residue fields. We identify this correction term for abelian extensions of type (p,p).

Dans cet article, nous nous intéressons à l’indice dans l’anneau des entiers d’une extension abélienne d’un corps de nombres K du sous-groupe engendré par les entiers contenus dans des sous-corps cycliques sur K. Cet indice est fini et ne dépend que du groupe de Galois et du degré de K. Nous en donnons une expression combinatoire. Lorsqu’on considère plus généralement des anneaux de Dedekind, des termes correctifs apparaissent, s’il y a une extension inséparable du corps résiduel. Nous explicitons ces termes dans le cas d’une extension abélienne de type (p,p).

@article{JTNB_2000__12_1_209_0,
     author = {de Smit, Bart},
     title = {The cyclic subfield integer index},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux I},
     volume = {12},
     number = {1},
     year = {2000},
     pages = {209-218},
     zbl = {1008.11040},
     mrnumber = {1827848},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_2000__12_1_209_0}
}
de Smit, Bart. The cyclic subfield integer index. Journal de théorie des nombres de Bordeaux, Volume 12 (2000) no. 1, pp. 209-218. http://www.numdam.org/item/JTNB_2000__12_1_209_0/

[1] D. Burns, Factorisability, group lattices, and Galois module structure. J. Algebra 134 (1990), 257-270. | MR 1074329 | Zbl 0734.11064

[2] N.G. De Bruijn, On the factorization of cyclic groups. Indag. Math. (N.S.) 15 (1953), 370-377. | MR 59271 | Zbl 0051.25803

[3] B. De Smit, The different and differentials for local fields with imperfect residue fields. Proc. Edinburgh Math. Soc. (2) 40 (1997), 353-365. | MR 1454030 | Zbl 0874.11075

[4] B. De Smit, Factor equivalence results for integers and units. Enseign. Math. (2) 42 (1996), 383-394. | MR 1426445 | Zbl 0884.11044

[5] B. De Smit, Primitive elements in integral bases. Acta Arith. 71 (1995), 159-170. | MR 1339123 | Zbl 0829.11052

[6] A. Fajardo Mirón, private communication, May 1991.

[7] A. Fröhlich, L-values at zero and multiplicative Galois module structure (also Galois Gauss sums and additive Galois module structure). J. Reine Angew. Math. 397 (1989), 42-99. | MR 993218 | Zbl 0693.12012

[8] R. Gillard, Remarques sur les unités cyclotomiques et les unités elliptiques. J. Number Theory 11 (1979), 21-48. | MR 527759 | Zbl 0405.12008

[9] G. Gras, Étude d'invariants relatifs aux groupes des classes des corps abéliens. Astérisque 41-42 (1977), 35-53. | MR 447174 | Zbl 0445.12002

[10] H.W. Lenstra, Jr., Grothendieck groups of abelian group rings. J. Pure Appl. Algebra 20 (1981), 173-193. | MR 601683 | Zbl 0467.16016

[11] C. Parry, Bicyclic bicubic fields. Canad. J. Math. 42 (1990) no. 3, 491-507. | MR 1062741 | Zbl 0715.11059

[12] L. Rédei, Über das Kreisteilungspolynom. Acta Math. Hungar. 5 (1954), 27-28. | MR 62760 | Zbl 0055.01305

[13] J.-P. Serre, Local fields. Springer-Verlag, New York, 1979. | MR 554237 | Zbl 0423.12016

[14] L.C. Washington, Introduction to cyclotomic fields. Springer-Verlag, New York, 1982. | MR 718674 | Zbl 0484.12001